Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 25, 2011, 6:55 AM MDT for 12 counties in New Mexico. It took effect at Apr 26, 2011, 10:00 AM MDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 6:55 AM MDT (12:55 UTC)
- In effect from
- Apr 26, 2011, 10:00 AM MDT
- Expired
- Apr 26, 2011, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:46 PM MDT | NON-TSTM WND GST 59 | 2 Nw Sedillo, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS85 KABQ 251255 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 655 AM MDT MON APR 25 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN ALONG AND SOUTH OF INTERSTATE 40 DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND HUMIDITIES... .WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY AND ESPECIALLY TUESDAY AS STRONG WINDS BLAST NEW MEXICO. THE GREATEST IMPACT BOTH DAYS SHOULD OCCUR ALONG THE INTERSTATE 40 CORRIDOR FROM EDGEWOOD TO TUCUMCARI...WHERE WIND GUSTS MAY EXCEED 60 MPH TODAY AND REACH 70 MPH TUESDAY. LOCAL DAMAGING WINDS POSSIBLE SOUTH OF INTERSTATE 40 ON TUESDAY. LESS WIND IS EXPECTED FOR WEDNESDAY AND THURSDAY. NMZ105-106-109-260200- /O.UPG.KABQ.FW.A.0042.110425T1700Z-110426T0300Z/ /O.UPG.KABQ.FW.A.0043.110426T1700Z-110427T0300Z/ /O.NEW.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/ /O.EXB.KABQ.FW.W.0045.110425T1700Z-110426T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 655 AM MDT MON APR 25 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCHES ARE NO LONGER IN EFFECT. * AREA AND TIMING...TO INCLUDE THE WEST CENTRAL AND NORTHWEST HIGHLANDS AS WELL AS THE MIDDLE RIO GRANDE VALLEY. GREATEST IMPACT OF CRITICAL CONDITIONS EXPECTED BETWEEN 1 PM AND 6 PM MDT TODAY...AND BETWEEN 11 AM AND 8 PM MDT TUESDAY WITH AN HOUR OR TWO OF EXTREME FIRE WEATHER CONDITIONS POSSIBLE SOUTH OF I 40. * 20 FOOT WINDS...NORTHWEST SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH TODAY. WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH ON TUESDAY. * RELATIVE HUMIDITY...5 TO 15 PERCENT MONDAY AFTERNOON AND EVENING WITH 4 TO 12 PERCENT TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-260200- /O.UPG.KABQ.FW.A.0043.110426T1700Z-110427T0300Z/ /O.NEW.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/ /O.EXT.KABQ.FW.W.0045.110425T1700Z-110426T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 655 AM MDT MON APR 25 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TUESDAY. * AREA AND TIMING...TO INCLUDE NORTHEAST AND EAST CENTRAL NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS WILL RETURN MID-MORNING TODAY AND LAST THROUGH EARLY EVENING. ANOTHER ROUND OF CRITICAL CONDITIONS ARE EXPECTED FROM LATE MORNING THROUGH EARLY EVENING ON TUESDAY. GREATEST IMPACT OF CRITICAL CONDITIONS EXPECTED BETWEEN 1 PM AND 6 PM MDT TODAY...AND BETWEEN 11 AM AND 8 PM MDT TUESDAY WITH AN HOUR OR TWO OF EXTREME FIRE WEATHER CONDITIONS SOUTH OF I 40. * 20 FOOT WINDS...NORTHWEST WINDS ON MONDAY WILL BE SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO 55 MPH. WEST WINDS WILL BE STRONGEST ON TUESDAY...INCREASING TO 35 TO 50 MPH WITH GUSTS OF 70 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT THIS AFTERNOON AND EVENING WITH 5 TO 10 PERCENT TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-260200- /O.NEW.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 655 AM MDT MON APR 25 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AREA AND TIMING...TO INCLUDE THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK LATE TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON. GREATEST IMPACT OF CRITICAL FIRE WEATHER CONDITIONS WILL BE BETWEEN 12 PM AND 8 PM MDT TUESDAY. * 20 FOOT WINDS...WEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 50 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT BELOW SIGNIFICANT SNOWPACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
2 follow-up statements
636 WWUS85 KABQ 260200 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT MON APR 25 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TUESDAY AS STRONG WINDS BLAST ACROSS NEW MEXICO. THE GREATEST IMPACT WILL OCCUR ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR...WHERE WIND GUSTS MAY REACH 70 MPH COUPLED WITH MINIMUM HUMIDITIES AT OR BELOW 10 PERCENT. CONDITIONS WILL GRADUALLY IMPROVE TUESDAY EVENING... WITH MUCH WEAKER WINDS EXPECTED FOR WEDNESDAY. NMZ103>109-261400- /O.EXP.KABQ.FW.W.0045.000000T0000Z-110426T0200Z/ /O.CON.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 800 PM MDT MON APR 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AREA AND TIMING...MUCH OF NORTHERN AND CENTRAL NEW MEXICO. CRITICAL CONDITIONS ARE EXPECTED FROM LATE MORNING THROUGH EARLY EVENING ON TUESDAY. THE GREATEST IMPACT IS EXPECTED BETWEEN 11 AM AND 8 PM MDT. ADDITIONALLY...AN HOUR OR TWO OF EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED SOUTH OF I-40. * 20 FOOT WINDS...SUSTAINED 35 TO 50 MPH FROM THE WEST...WITH GUSTS UP TO 70 MPH. * RELATIVE HUMIDITY...3 TO 15 PERCENT FROM SOUTH TO NORTH RESPECTIVELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-261400- /O.CON.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 800 PM MDT MON APR 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AREA AND TIMING...THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK LATE TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON. GREATEST IMPACT OF CRITICAL FIRE WEATHER CONDITIONS WILL BE BETWEEN 12 PM AND 8 PM MDT TUESDAY. * 20 FOOT WINDS...SUSTAINED 25 TO 35 MPH FROM THE WEST...WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT BELOW SIGNIFICANT SNOWPACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DPORTER
002 WWUS85 KABQ 261223 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 AM MDT TUE APR 26 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY AS STRONG WINDS BLAST ACROSS NEW MEXICO. THE GREATEST IMPACT WILL OCCUR ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR...WHERE WIND GUSTS MAY REACH 70 MPH COUPLED WITH MINIMUM HUMIDITIES AT OR BELOW 10 PERCENT. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING...WITH MUCH LESS WIND ON WEDNESDAY. NMZ101>109-270300- /O.CON.KABQ.FW.W.0046.110426T1600Z-110427T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 623 AM MDT TUE APR 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...MUCH OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK. PORTIONS OF THE NORTHERN BORDER ZONES WILL NOT REACH CRITICAL CONDITIONS DUE TO RELATIVE HUMIDITIES ABOVE 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM LATE THIS MORNING THROUGH EARLY EVENING. THE GREATEST IMPACT WILL BE BETWEEN 12 PM AND 8 PM MDT. ADDITIONALLY...AN HOUR OR TWO OF EXTREME FIRE WEATHER CONDITIONS IS POSSIBLE SOUTH OF I-40. * 20 FOOT WINDS...SUSTAINED 35 TO 50 MPH FROM THE WEST...WITH GUSTS OF 55 TO 70 MPH. STRONGEST WINDS EXPECTED FROM AROUND CLINES CORNERS SOUTH TO THE SOUTH CENTRAL MOUNTAINS. * RELATIVE HUMIDITY...3 TO 15 PERCENT FROM SOUTH TO NORTH RESPECTIVELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 25, 3:18 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 25, 3:18 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 AM MDT MON APR 25 2011 .DISCUSSION... MAIN CONCERNS THIS FORECAST PACKAGE ARE PRECIPITATION AND SIGNIFICANT WIND SPEEDS THROUGH TUESDAY. RAIN AND HIGH ELEVATION SNOW SHOWERS CONTINUE THIS MORNING ACROSS THE NORTHERN THIRD OR SO OF THE STATE. THIS PRECIPITATION WILL CONTINUE TO SHIFT EASTWARD THROUGH THE MORNING AS THE BROAD TROUGH ALOFT MOVES EASTWARD. BY MID MORNING...MUCH OF THE PRECIPITATION WILL HAVE DIMINISHED OR EXITED THE AREA AS TROUGH AXIS MOVES INTO TEXAS. STRONG NORTHWEST FLOW WILL COMMENCE IN ITS WAKE. EFFICIENT MIXING UP TO AROUND 600 MB COMBINED WITH A STRONG SURFACE GRADIENT WILL LEAD TO STRONG AND GUSTY WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE EXCEPTION WILL BE ACROSS THE NORTHEAST WHERE A BACK DOOR FRONT WILL NUDGE IN. THUS...WINDS WILL NOT BE AS STRONG HERE...AND IN FACT...SOME LOW LEVEL MOISTURE WILL CREEP IN. MODELS HINTING AT A STORM OR TWO DEVELOPING ALONG THE CONVERGENCE BOUNDARY IN NE NM. SHOULD STORMS DEVELOP...THEY MAY LINGER INTO THE EVENING...THUS ADDED SOME SMALL POPS ACROSS THE NE THRU MIDNIGHT. WILL LEAVE THE WIND ADVISORY INTACT FOR TODAY...BUT WILL ADD CHAVES COUNTY. WIND SPEEDS LOOK TO BE EVEN STRONGER ON TUESDAY. SIMILAR MIXING HEIGHTS AS TODAY BUT WITH STRONGER 700 AND 500 MB WINDS COMBINED WITH A DEEPER 990-993MB SFC LOW SHIFTING SEWD THRU THE PANHANDLES MAY LEAD TO DAMAGING WINDS ACROSS MUCH OF THE STATE. 700 MB AND 500 MB WINDS LOOK TO BE AROUND 40-50KT AND 90KT RESPECTIVELY. HIGH WIND WATCH LOOKS TO BE IN GOOD SHAPE AND WILL NOT ALTER. A CHANCE OF PRECIP REMAINS IN THE FORECAST ALONG THE COLORADO BORDER...THOUGH ANY PRECIPITATION MAY JUST LEAD TO LOCALLY STRONGER WINDS IN DRY...OR NEARLY DRY...MICROBURSTS. BOTH THE WIND AND PRECIPITATION WILL WIND DOWN TUESDAY NIGHT...AND QUIETER CONDITIONS ARE IN STORE FOR WEDNESDAY. AFTER THE SYSTEM EXITS THE AREA....MOSTLY CLEAR SKIES AND VERY DRY LOW LEVEL AIR WILL MOVE IN...RESULTING IN A CHILLY WEDNESDAY MORNING. MORNING LOW TEMPS LOOK TO BE 5 TO 10 DEGREES BELOW NORMAL. MORE LOCATIONS MAY OBSERVE FREEZING CONDITIONS THAN WHAT HAS BEEN SEEN IN RECENT DAYS/WEEKS. AFTER A CHILLY START...WEDNESDAYS HIGH TEMPERATURES WILL ALSO STRUGGLE TO REACH LATE APRIL NORMALS. MOST AREAS WILL SEE HIGH TEMPS 5 TO 10 DEGREES BELOW NORMAL AS WELL. OTHERWISE...STRONG NW FLOW WILL REMAIN OVERHEAD...THUS A FEW BREEZES WILL BE POSSIBLE... BUT WITHOUT A STRONG SFC LOW...IT WILL BE HARD TO BE MORE THAN JUST OCCASIONAL GUSTS. WEAK RIDGING WILL COMMENCE ON THURSDAY...WHICH WILL GIVE TEMPERATURES A QUICK BOOST. STRONG AND GUSTY WINDS WILL RESUME ON FRIDAY AS AN UPPER LEVEL WAVE CROSSES THE CENTRAL ROCKIES. ANOTHER ROUND OF WIND ADVISORIES MAY BE NEEDED ALONG AND EAST OF THE CENTRAL MTN CHAIN. THIS WAVE WILL LIKELY SEND DOWN A BACK DOOR COLD FRONT...BUT MODELS SIGNIFICANT DIVERGE WHEN IT COMES TO THE UPPER AIR PATTERN OVER THE WEEKEND. EURO HANGS ONTO TROUGHINESS...AND IS MUCH WETTER...WHILE THE GFS IS MORE PROGRESSIVE AND IS SHOWING NW FLOW. MAINTAINED SOME SMALL POPS OVER THE NORTHERN MTNS FOR FORECAST CONSISTENCY AND WILL WAIT FOR BETTER AGREEMENT IN THE EXTENDED MODELS. 34 && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND HIGHER ELEVATION SNOW SHOWERS WILL CONTINUE TODAY OVER THE NORTHERN AREAS...NORTH OF INTERSTATE 40. ISOLATED THUNDERSTORMS MAY DEVELOP AFTER 18Z FROM THE EAST SLOPES OF THE SANGRES TO THE TEXAS BORDER AND CONTINUE THROUGH 04Z THIS EVENING. ANY SHOWER OR STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND ERRATIC WIND GUSTS BETWEEN 40 AND 50 KTS. WINDY CONDITIONS FROM MID MORNING THROUGH THIS AFTERNOON GENERALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN... EXCLUDING THE FAR NORTHEAST. SUSTAINED WEST WINDS OF 25 TO 35 KTS WITH GUSTS BETWEEN 40 AND 45 KTS ARE LIKELY ALONG WITH AREAS OF BLOWING DUST. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER...ANOTHER ACTIVE WEEK WITH TODAY...TUESDAY AND FRIDAY LIKELY THE MOST IMPACTED WITH WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. FIRE WEATHER GROWING PATTERN EXPECTED TODAY AS FLOW ALOFT INCREASES OVER NEW MEXICO AND COMBINES WITH A DEEPENING SURFACE LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE. THIS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER ALL AREAS EXCEPT THE NORTHWEST. DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE WESTERN MOUNTAINS AND MIDDLE AND LOWER RIO GRANDE VALLEY WITH INCREASED CONFIDENCE OF 3 TO 4 HOURS OF CRITICAL CONDITIONS. GENERALLY FAIR RH RECOVERIES TONIGHT EXCEPT GOOD IN THE FAR NORTHEAST. BIG DAY LOOKS TO BE TUESDAY AS A STRONG 85 TO 90KT 500MB JET STREAK SWEEPS ACROSS NEW MEXICO. AT THIS TIME WE ARE EXPECTING WIDESPREAD STRONG WINDS...SOME DAMAGING WINDS POSSIBLE OVER THE EAST CENTRAL AREAS. WILL ISSUE A RED FLAG WARNING FOR ALL ZONES FOR LATE MORNING THROUGH THE EARLY EVENING. AN HOUR OR TWO OF EXTREME FIRE WEATHER CONDITIONS POSSIBLE SOUTH OF INTERSTATE 40. WE SHOULD GET A BREAK WEDNESDAY AND MAYBE THURSDAY WITH BREEZY AND DRY CONDITIONS. THERE MAY BE AN HOUR OR TWO OF CRITICAL CONDITIONS OVER THE EAST ON THURSDAY. ANOTHER STRONG WIND AND FIRE WEATHER EVENT LOOKS POSSIBLE ON FRIDAY. A COOLING TREND NEXT WEEKEND WILL LEAD TO A LOWER THREAT OF CRITICAL FIRE WEATHER CONDITIONS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 40 57 27 / 20 10 10 0 DULCE........................... 53 32 50 22 / 40 20 20 0 CUBA............................ 56 34 54 23 / 20 10 10 0 GALLUP.......................... 64 35 59 24 / 5 0 0 0 EL MORRO........................ 60 34 57 23 / 5 0 0 0 GRANTS.......................... 65 36 63 24 / 0 0 0 0 QUEMADO......................... 65 35 64 26 / 0 0 0 0 GLENWOOD........................ 75 40 74 36 / 0 0 0 0 CHAMA........................... 46 26 44 17 / 60 20 20 5 LOS ALAMOS...................... 58 34 56 26 / 10 5 10 0 PECOS........................... 58 31 56 24 / 10 5 5 0 CERRO/QUESTA.................... 52 26 49 17 / 30 10 20 10 RED RIVER....................... 44 26 43 18 / 30 20 30 10 ANGEL FIRE...................... 47 28 46 21 / 20 10 20 10 TAOS............................ 57 28 54 19 / 20 10 10 5 MORA............................ 55 32 51 21 / 10 5 10 5 ESPANOLA........................ 64 35 62 26 / 10 0 5 0 SANTA FE........................ 60 34 58 23 / 10 5 5 0 SANTA FE AIRPORT................ 63 35 61 25 / 10 0 5 0 ALBUQUERQUE FOOTHILLS........... 68 43 67 35 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 69 45 68 37 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 71 41 70 33 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 69 42 68 35 / 0 0 0 0 LOS LUNAS....................... 74 40 73 35 / 0 0 0 0 RIO RANCHO...................... 68 42 68 34 / 5 0 0 0 SOCORRO......................... 78 45 79 40 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 65 36 64 26 / 5 0 0 0 TIJERAS......................... 68 36 67 28 / 5 0 0 0 MORIARTY/ESTANCIA............... 65 37 66 29 / 0 0 0 0 CLINES CORNERS.................. 62 35 61 27 / 0 0 5 0 GRAN QUIVIRA.................... 68 42 69 34 / 0 0 0 0 CARRIZOZO....................... 74 46 77 36 / 0 0 0 0 RUIDOSO......................... 68 46 70 39 / 0 0 0 0 CAPULIN......................... 56 34 58 28 / 20 10 30 30 RATON........................... 61 31 60 28 / 20 10 20 20 SPRINGER........................ 64 34 63 29 / 20 10 10 10 LAS VEGAS....................... 63 35 59 26 / 10 5 5 5 CLAYTON......................... 62 36 65 34 / 20 10 20 30 ROY............................. 66 38 64 32 / 10 5 10 10 CONCHAS......................... 75 42 74 33 / 10 5 5 10 SANTA ROSA...................... 74 43 73 35 / 5 0 0 0 TUCUMCARI....................... 77 43 75 35 / 10 5 5 10 CLOVIS.......................... 75 42 75 38 / 5 0 0 5 PORTALES........................ 77 41 77 38 / 5 0 0 5 FORT SUMNER..................... 77 43 77 38 / 5 0 0 0 ROSWELL......................... 84 49 86 44 / 0 0 0 0 PICACHO......................... 77 45 80 42 / 0 0 0 0 ELK............................. 72 46 75 42 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ512>515-518-521>526-529-532>540. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ506>508-512>516-518-521>529-532>540. && 34/40
Hazardous weather outlook, Apr 25, 6:00 AM MDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON APR 25 2011 NMZ501>540-261200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS EXCEPT NORTHWEST NEW MEXICO. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. GUSTS TO 50 OR 55 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EVEN STRONGER WINDS ARE EXPECTED ON TUESDAY. DAMAGING WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE. THESE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST AND REDUCED VISIBILITY. THE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AREA WIDE. STRONG AND GUSTY WINDS AS WELL AS LOW RELATIVE HUMIDITIES MAY RETURN ON FRIDAY. WIND GUSTS NEAR 50 MPH COMBINED WITH SINGLE DIGIT RELATIVE HUMIDITIES MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WIND GUSTS IN EXCESS OF 50 MPH OR WILDFIRES. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:54 PM MDT | Special Weather Statement | ABQ | Union | 36 min |
| Apr 25, 12:09 PM MDT | High Wind Warning | ABQ | 33 hr | |
| Apr 25, 4:29 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Apr 25, 5:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Apr 25, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 28 min |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.